Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have body pain, diarrhoea, abdominal pain, shortness of breath and sinus. Test showed low lymphocytes. Any suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Iam 36 yo female with 3 kids and husband. live in rural Wyoming. I went to my fnp for a sinus infection Aug 18. Was started on augmentin 10 day course. Still had sinus infection, started z-pack. Experienced diarrhea and abdominal pain. Diarrhea cleared after 5 days but moslower abdominal pain didn't stop. Experienced shortness of breath and abdominal pain that it's constant ache with periods of acute pain. Did xray that showed mild lung fibrosis and shadow if spleen indicating enlargement bowl gasses normal. Had a Ct that said mild splenomegaly of 14.8 with noted paratracheal lymphadenopathy mediating and inguinal lymphadenopathy. Largest lymph node 8 mm. My abdominal pain is worse with full bladder but doesn't change much with bm. It wakes me up at night.I also have chest pain from my right atm put under my breast down to the bottom of my rib cage. Sometimes the discomfort extends to my right chest wall as wwell. My fnp says viral but gave me 10 days of levaquin for persistent sinus infection. Also prednisone taper. Did blood work. All normal eexcept slightly low lymphocytes. Epstein Barr virus negative. I don't feet all well. I hate nwaking up in pain, going to bed in pain and waking in the night with pain but I don't want pain meds I just want to know when relief might start and if there is a possible non-viral cause that might be treatable? I also hate the feeling I physically can't breathe. Any suggestions for my follow up appointment tomorrow or treatment suggestions?
Also what does mild fibrosis mean?

Posted Mon, 5 Nov 2012 in General Health
Answered by Dr. Prasad Akole 4 hours later
Thanks for writing to us.

I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Body aches, diarrhoea, pain in abdomen, shortness of breath, sinus –like and viral flu-like features, rarely pulmonary fibrosis all can occur with interferon beta (Rebif) treatment in some patients as side effects.

However, these symptoms, combined with splenomegaly and lymphadenopathy (enlargement of the spleen and lymph nodes) and pulmonary fibrosis can all also suggest a systemic disease like a connective tissue disease, autoimmune disease or granulomatous disease like tuberculosis, lymphoma etc.

In pulmonary fibrosis, there is abnormal excess formation of fibrous scar tissue following an inflammatory insult in the lungs. Mild forms may produce mild breathlessness.

The differential diagnosis in such cases is broad and will need expert evaluation and
appropriate testing.

I would suggest discussing these possibilities with your FP and treating neurologist (for MS). A pulmonology consult will help the fibrosis issue.

If rebif is not apparently the cause on evaluation, one may consider a lymph node biopsy or a bone marrow biopsy to look for the cause.

Did prednisone make any difference to respiratory symptoms?

I hope I addressed your queries and you are satisfied with the guidance I gave.
I would be glad to answer any further queries that you may have.

Would like to be posted on the progress you make.
Thank you and Good luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor